MAUDE Adverse Event Report: ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Model Number 1020012
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Intimal Dissection (1333)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion in the obtuse marginal coronary artery.The turntrac guide wire was advanced and two stents were implanted.However, resistance was met when retracting the guide wire, requiring minimal force to remove.The guide wire tip separated, and a dissection occurred.A stent was implanted, treating the dissection and embedding the guide wire tip against the vessel wall.The patient had no further complications and was discharged.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned guide wire and the reported tip separation was confirmed.The reported difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The reported patient effect of dissection is listed in instructions for use, guide wire hi-torque turntrac, as a known patient effect of the procedure.It should be noted that instructions for use, guide wire hi-torque turntrac,(ifu) states: carefully observe the instructions under ¿do not¿ and ¿do¿.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not push, auger, withdraw, or torque a guide wire that meets resistance.Do not torque a guide wire if the tip becomes entrapped within the vasculature.In this case, the reported ifu violation did not cause or contributed to the reported complaints as the guide wire was trapped in vasculature and minimal force was applied to attempt to remove the device given the clinical situation.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.It is likely that during implantation of the two stents, manipulation of the guide wire likely caused ht turntrac guide wire to become caught or trapped in the anatomy causing the difficulty to remove.Manipulation against resistance like resulted in the tip separation, dissection and stretched coils during retraction.Additionally, the treatment appears to be related to the operational context of the procedure as a stent was implanted, treating the dissection and embedding the guide wire tip against the vessel wall.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10382853
Report Number2024168-2020-06626
Device Sequence Number11231514
Product Code DQX
UDI-Device Identifier08717648222689
UDI-Public08717648222689
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number1020012
Device Catalogue Number1020012
Device Lot Number9072361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;